MAUDE Adverse Event Report: SHILEY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SHILEY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 8PERC
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unintended Extubation (4564)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was checked by a respiratory therapist (rt) every four hours.The doctor doing the rounds noticed the breakage about two hours after the last rt check- the device's flange broke away from the outer cannula.The device was removed and replaced with a device with a different product id.There was some bleeding at the stoma site.
 
Additional Manufacturer Narrative
Correction: b1(changed to product problem), h1(changed to malfunction) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the flange was detached from the cannula and the holes of the cannula present damage.It was reported that the device's flange broke.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
MDR Report Key12184075
Report Number2936999-2021-00691
Device Sequence Number13680775
Product Code BTO
UDI-Device Identifier30884522006709
UDI-Public30884522006709
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K884730
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8PERC
Device Catalogue Number8PERC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date09/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight96